MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NFHSES-032115-3W-UDH
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: optilite single-use holmium laser fiber, storz endoscope, and universa soft n/a ureteral stent set.Pma/510k #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a ureterolithotripsy procedure, after the doctor broke the stone, he introduced the nforce nitinol helical stone extractor and removed some fragments.When he re-introduced the extractor, the basket did not close.Another extractor was opened to finish the procedure.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One nforce nitinol helical stone extractor was returned for investigation.The device was returned with the handle and the basket formation in the open position.The male luer lock adapter (mlla) is tight.The collet knob is tight and secure.The polyethylene terephthalate tubing (pett) measures 1.5 cm in length.Functional testing determined the handle does not actuate basket formation.Visual examination noted when the basket sheath is accordion/buckled starting 4 cm from distal tip of support sheath.With the handle in the closed position, the basket formation protrudes 6 mm from the basket sheath.The support sheath and basket sheath are detached.A review of the device history record found there were no non-conformances related to this reported failure.A review of complaint history records revealed one other complaint associated with the complaint device lot number 8390930.According to the instructions for use (ifu): precaution section: enclose the device in the sheath before removing from the tray/holder.Do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The ifu contains cautions about manipulating the device to prevent damage.The complaint device was found to have a basket that was open and could not be closed fully due to sheath damage.The sheath damage prevented the motion of actuating the handle from opening / closing the basket.The cause of the observed damage could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8025523
Report Number1820334-2018-03240
Device Sequence Number1755472
Product Code FFL
UDI-Device Identifier00827002179400
UDI-Public(01)00827002179400(17)201121(10)8390930
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Catalogue NumberNFHSES-032115-3W-UDH
Device Lot Number8390930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1